Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2012, 10:49 AM CDT for Jasper County, Newton County, Texas; Beauregard Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 10:49 AM CDT (15:49 UTC)
- Expired
- May 31, 2012, 11:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 11:25 AM CDT | TSTM WND DMG | Singer, LA | SHERIFF REPORTS TREE DOWN IN SINGER AND PEA SIZED HAIL JUST TO THE SOUTH OF SINGER |
| May 31, 11:40 AM CDT | FUNNEL CLOUD | Singer, LA | PUBLIC REPORTED SEEING MULIPLE SMALL FUNNEL CLOUDS NOT TOUCHING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS54 KLCH 311549 SVRLCH LAC011-TXC241-351-311630- /O.NEW.KLCH.SV.W.0046.120531T1549Z-120531T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1049 AM CDT THU MAY 31 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES BUNA... SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES BON WEIR... SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...SINGER...FIELDS... * UNTIL 1130 AM CDT * AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FROM BON WEIR TO 6 MILES EAST OF BUNA... MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BANCROFT AND DEVILS POCKET BY 1055 AM CDT... BIVENS BY 1100 AM CDT... FIELDS BY 1105 AM CDT... SINGER BY 1115 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3061 9329 3038 9380 3042 9400 3082 9365 TIME...MOT...LOC 1549Z 296DEG 32KT 3078 9361 3045 9383 $$
1 follow-up statement
634
WWUS54 KLCH 311614
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CDT THU MAY 31 2012
TXC241-311624-
/O.CAN.KLCH.SV.W.0046.000000T0000Z-120531T1630Z/
JASPER TX-
1114 AM CDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3070 9357 3061 9330 3038 9380 3039 9388
3040 9389 3043 9389
TIME...MOT...LOC 1614Z 296DEG 32KT 3068 9338 3035 9360
$$
LAC011-TXC351-311630-
/O.CON.KLCH.SV.W.0046.000000T0000Z-120531T1630Z/
NEWTON TX-BEAUREGARD LA-
1114 AM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR SOUTH CENTRAL NEWTON COUNTY...AND SOUTHWESTERN BEAUREGARD
PARISH...
AT 1109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BIVENS TO 9 MILES
SOUTHEAST OF DEVILS POCKET..MOVING SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3070 9357 3061 9330 3038 9380 3039 9388
3040 9389 3043 9389
TIME...MOT...LOC 1614Z 296DEG 32KT 3068 9338 3035 9360
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:12 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 31, 9:12 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 912 AM CDT THU MAY 31 2012 .DISCUSSION... ISSUED A QUICK UPDATE TO RAISE POPS ACROSS THE AREA FOR THE REMAINDER OF THE MORNING. REGIONAL 88DS SHOW A WEAKENING MCS DRIVING SEWD TOWARD THE FORECAST AREA FROM N-CNTL TX. IR IMAGERY SHOWS CLOUD TOPS WARMING BUT HAVE NO DOUBT SYSTEM WILL MAINTAIN ENOUGH TO BRING SHOWERS AND STORMS TO ALL OF INTERIOR SERN TX OVER THE NEXT HOUR OR SO...WITH POPS TAPERING OFF TO GOOD CHANCE BY THE TIME IT GETS TO THE SERN ZONES NEAR 18Z. WILL ADDRESS THE AFTERNOON HOURS IN A BIT... 25 && .PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 31 2012/ DISCUSSION... COOL HIGH PRESSURE BUILDING SOUTHWARD THROUGH THE GREAT PLAINS WILL SHOVE A COLD FRONT SOUTH AND EAST THROUGH TEXAS. FURTHER-UP...A PROPAGATING WESTERLY SHORT-WAVE WILL DIVE SOUTHWARD ..CROSSING OVER THE AFOREMENTIONED FRONTAL SURFACE AROUND NOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL FIRE UP...ESPECIALLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS AND THE PINEY HILLS OF CENTRAL LOUISIANA. HAIL APPEARS TO BE THE PRIMARY THREAT. PREV DISCUSSION... /ISSUED 426 AM CDT THU MAY 31 2012/ DISCUSSION...RADAR DEPICTING A BROKEN LINE OF SHOWERS AND THUNDERSTORMS OVER EAST TEXAS ADVANCING INTO NORTHWEST LOUISIANA. CONVECTION WEAKENING AND AT THIS TIME DOES NOT APPEAR TO BE A THREAT TO INTERIOR SOUTHEAST TEXAS...OR OUR CENTRAL LOUISIANA PARISHES. NO PRECIP CURRENTLY ACROSS THE CWA BUT THIS WILL BE CHANGING AS THE DAY PROGRESSES. RAIN CHANCES WILL BE ON THE INCREASE TODAY AHEAD OF A VIGOROUS SHORTWAVE AND ASSOCIATED SURFACE FRONT ADVANCING TOWARD THE AREA. WITH CAPPING ABSENT AND A GRADUAL INCREASE IN PRECIPITABLE WATER VALUES...ANTICIPATING ISOLATED ACTIVITY THIS MORNING...SCATTERED THIS AFTERNOON...AND BECOMING MORE WIDESPREAD OVERNIGHT AS MAIN SHORTWAVE AND SURFACE FRONT ADVANCES ACROSS THE REGION. SPC CONTINUING TO MAINTAIN MUCH OF THE AREA WITHIN A SLIGHT RISK FOR SEVERE WEATHER MAINLY ACCOMPANYING OR NEAR SURFACE BOUNDARY. SHORTWAVE AND FRONT ADVANCING EAST OF THE AREA FRIDAY WILL BRING AN END TO ANY LINGERING RAINS AS SHARPLY DRIER AIR FILTERS IN ON A RETURNING NORTHWEST FLOW. GFS SUGGESTING PRECIPITABLE VALUES APPROACHING 2 INCHES THIS EVENING...PLUMMETING TO NEAR 1 INCH BY FRIDAY EVENING. FROPA WILL BE FOLLOWED A SHORT-LIVED RETURN OF SLIGHTLY LOWER DEWPOINTS...BUT WITH A SOUTHERLY FLOW REDEVELOPING THE AREA WILL BE RIGHT BACK IN THE SOUP ON SUNDAY. OVERALL PATTERN SHAPING UP FOR THE FIRST HALF OF THE NEW WEEK WILL BE MORE HOT AND HUMID DAYS...WARM AND MUGGY NIGHTS AND RAIN CHANCES LIMITED. THIS OCCURRING WITH RIDGE AMPLIFYING OVER MID CONUS. MARINE...A LIGHT ONSHORE FLOW BETWEEN HIGH PRESSURE OVER THE GULF OF MEXICO AND LOW PRESSURE OVER THE SOUTHERN PLAINS WILL CONTINUE THROUGH TODAY. A LATE SEASON COLD FRONT...WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS...WILL MOVE INTO THE NORTHWEST GULF ON FRIDAY...ACCOMPANIED BY A BRIEF SHOT OF WESTERLY WINDS. HOWEVER THE FRONT WILL DRIFT BACK NORTHWARD OVER THE WESTERN GULF STATES BY SATURDAY...WITH SOUTHERLY FLOW RESUMING AS HIGH PRESSURE BUILDS BACK OVER THE GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 91 70 87 66 89 / 70 50 30 10 10 KBPT 91 69 87 68 89 / 80 50 30 10 10 KAEX 88 67 86 61 90 / 70 50 20 10 10 KLFT 91 72 88 65 89 / 60 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 31, 4:46 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 446 AM CDT THU MAY 31 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING AND MOVING ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. WITH AMPLE INSTABILITY AND SHEAR IN PLACE... A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE STORM PREDICTION CENTER HAS THE AREA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PRIMARILY ALONG AND NORTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-011000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 446 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL ADVANCE INTO THE NEAR COASTAL WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 31, 10:17 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 AM CDT THU MAY 31 2012 LAZ027-030-041-TXZ180-201-216-259>262-311615- HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX- BEAUREGARD LA-VERNON LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 1017 AM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...TYLER AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD... VERNON AND CALCASIEU PARISHES UNTIL 1115 AM CDT... AT 1014 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NEWTON TO 6 MILES WEST OF LUMBERTON...MOVING SOUTHEAST AT 20 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... BURR FERRY AND SILSBEE BY 1025 AM... LUMBERTON BY 1030 AM... KIRBYVILLE BY 1035 AM... NEWTON BY 1040 AM... STRINGTOWN...EVADALE AND CALL BY 1045 AM... WEISS BLUFF BY 1050 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3122 9298 3011 9360 3023 9440 3111 9380 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:17 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 58 min |
| May 31, 11:23 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 32 min |
| May 30, 8:44 PM CDT | Special Weather Statement | LCH | Avoyelles | 61 min |
| May 31, 11:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| May 31, 12:02 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 58 min |
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 57 min |
| May 31, 12:58 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 62 min |
| May 31, 1:15 PM CDT | Special Weather Statement | LCH | Lafayette | 60 min |
| May 31, 1:42 PM CDT | Special Weather Statement | LCH | Saint Martin | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.